MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 HA ACET CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 HA ACET CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-11-050
Medical Device Problem Codes Degraded (1153); Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); No Code Available (3191)
Date of Event 07/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Today i covered a revision hip , patient had a total hip replacement done (b)(6) 2017.Patient had a corail stem with pinnacle 100serious cup with a 28mm /50mm neutral liner.Patient needed the cup and liner revision, consult (surgeon) request we review the liner as the locking mechanism appeared to have failed in the patient.Patient at the time has a bmi of over 56 but has since lost loads of weight.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: visual examination of the returned acetabular cup finds evidence to support disassociation of the liner and cup while implanted.The investigation has not identified any error in design, manufacture or material.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received stating that 6 weeks ago patient started to have squeaking and clicking in the right hip and came to ed but no xrays; she was admitted around 5 days before revision with a dislocated hip; post reduction xray showed eccentric reduction; patient able to walk with difficulty.Probably the diagnosis was delayed and the liner was disengaged when she came initially to ed with clicking and squeaking; the fact that i found metallosis around the hip and fretting corrosion in the cup proves she was walking "metal on metal", as the liner dissociated from the cup.There was no unnecessary delay in surgical management, once admitted to hospital with dislocation; the few days delay was necessary to organised a list, with arrangements for kit and availability of specialist surgeon to do the case.The affected hip was the right one; the liner was found dislodged from the superior side and subluxed inferiorly (as it has been previously reported in the literature with pinnacle cup! ), with the metal head "articulated" directly into the postero-superior part of the shell, with consecutive metallosis affecting superior and posterior part of the hip- mainly capsular structures, without muscle destruction.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: the previous reported device code naturally worn is being retracted since it was incorrectly submitted in the initial medwatch.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINNACLE 100 HA ACET CUP 50MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10367629
Report Number1818910-2020-17613
Device Sequence Number19033524
Product Code LPH
UDI-Device Identifier10603295009054
UDI-Public10603295009054
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031495
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-11-050
Device Catalogue Number121711050
Device Lot NumberHD0264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer07/24/2020
08/13/2020
10/22/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date08/10/2020
08/18/2020
10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 28 +8.5 BL; PINN MAR NEUT 28IDX50OD; PINNACLE 100 HA ACET CUP 50MM; UNKNOWN HIP FEMORAL STEM; ARTICUL/EZE BALL 28 +8.5 BL; PINN MAR NEUT 28IDX50OD; PINNACLE 100 HA ACET CUP 50MM; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;